Alert archive / Colorado / Red Flag Warnings in 2009
Red Flag Warning 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 4, 2009, 3:34 AM MST for 14 counties in Colorado. It took effect at Mar 4, 2009, 8:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2009, 3:34 AM MST (10:34 UTC)
- In effect from
- Mar 4, 2009, 8:00 AM MST
- Expired
- Mar 4, 2009, 8:06 PM MST
- In force
- 12 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Park County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 30 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3617 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 041034 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 334 AM MST WED MAR 4 2009 COZ214>216-238>241-246-247-041900- /O.NEW.KBOU.FW.W.0009.090304T1500Z-090305T0300Z/ /O.CON.KBOU.FW.A.0002.090305T1700Z-090306T0100Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 334 AM MST WED MAR 4 2009 ...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...214...215...216...238...239...240...241...246...247. WEST TO SOUTHWEST WINDS WILL INCREASE ALONG THE EAST SLOPES OF THE FRONT RANGE...IN SOUTH PARK...AND ALONG THE PALMER DIVIDE BY MIDDAY. SPEEDS OF 15 TO 25 MPH WILL BE COMMON...WITH GUSTS TO 40 MPH ALONG THE BASE OF THE FOOTHILLS AND AS HIGH AS 50 MPH IN THE FOOTHILLS ESPECIALLY ALONG AND SOUTH OF INTERSTATE 70. THE WINDS WILL COMBINE WITH HUMIDITIES IN THE 10 TO 15 PERCENT RANGE...NEAR RECORD WARMTH...AND DRY FUELS TO CREATE VERY HIGH TO EXTREME FIRE DANGER. WHILE HUMIDITIES WILL INCREASE OVERNIGHT...THE WINDS WILL CONTINUE WITH MILD TEMPERATURES IN AND NEAR THE FOOTHILLS. EVEN STRONGER WINDS ARE EXPECTED ON THURSDAY WITH TEMPERATURES AND HUMIDITIES SIMILAR TO TODAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ COZ242>245-248>251-041900- /O.CON.KBOU.FW.A.0002.090305T1700Z-090306T0100Z/ NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...CROOK...MERINO... STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 334 AM MST WED MAR 4 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITIES... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. THE FIRE WEATHER WATCH INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...242...243...244...245...248...249...250...251. SOUTHWEST WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY THURSDAY. WIND SPEEDS OF 20 TO 30 MPH WILL BE COMMON...WITH GUSTS UP TO 40 MPH POSSIBLE. IN ADDITION...UNSEASONABLY WARM AND VERY DRY CONDITIONS WILL REMAIN IN PLACE WITH RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT BY THURSDAY AFTERNOON. THE COMBINATION OF THESE FACTORS ALONG WITH VERY DRY FUELS COULD CREATE VERY HIGH TO EXTREME FIRE DANGER ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ GIMMESTAD
3 follow-up statements
000 WWUS85 KBOU 041828 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1128 AM MST WED MAR 4 2009 COZ214>216-238>241-246-247-050230- /O.CON.KBOU.FW.W.0009.000000T0000Z-090305T0300Z/ /O.CON.KBOU.FW.A.0002.090305T1700Z-090306T0100Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 1128 AM MST WED MAR 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...214...215...216...238...239...240...241...246...247. WEST TO SOUTHWEST WINDS WILL CONTINUE ALONG THE EAST SLOPES OF THE FRONT RANGE...IN SOUTH PARK...AND ALONG THE PALMER DIVIDE THROUGH EARLY THIS EVENING. SPEEDS OF 20 TO 30 MPH WILL BE COMMON...WITH GUSTS TO 45 MPH ALONG THE BASE OF THE FOOTHILLS ALONG AND SOUTH OF INTERSTATE 70. THE WINDS WILL COMBINE WITH HUMIDITIES IN THE 5 TO 10 PERCENT RANGE...NEAR RECORD WARMTH...AND DRY FUELS TO CREATE VERY HIGH TO EXTREME FIRE DANGER. WHILE HUMIDITIES WILL INCREASE OVERNIGHT...THE WINDS WILL CONTINUE WITH MILD TEMPERATURES IN AND NEAR THE FOOTHILLS. EVEN STRONGER WINDS ARE EXPECTED ON THURSDAY WITH TEMPERATURES AND HUMIDITIES SIMILAR TO TODAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ COZ242>245-248>251-050230- /O.CON.KBOU.FW.A.0002.090305T1700Z-090306T0100Z/ NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...CROOK...MERINO... STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1128 AM MST WED MAR 4 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. THE FIRE WEATHER WATCH INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...242...243...244...245...248...249...250...251. SOUTHWEST WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY THURSDAY. WIND SPEEDS OF 20 TO 30 MPH WILL BE COMMON...WITH GUSTS UP TO 40 MPH POSSIBLE. IN ADDITION...UNSEASONABLY WARM AND VERY DRY CONDITIONS WILL REMAIN IN PLACE WITH RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT BY THURSDAY AFTERNOON. THE COMBINATION OF THESE FACTORS ALONG WITH VERY DRY FUELS COULD CREATE VERY HIGH TO EXTREME FIRE DANGER ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ ENTREKIN
000 WWUS85 KBOU 042142 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 242 PM MST WED MAR 4 2009 COZ214>216-238>241-246-247-050545- /O.UPG.KBOU.FW.A.0002.090305T1700Z-090306T0100Z/ /O.NEW.KBOU.FW.W.0010.090305T1700Z-090306T0100Z/ /O.CON.KBOU.FW.W.0009.000000T0000Z-090305T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 242 PM MST WED MAR 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING STILL REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...214...215...216...238...239...240...241...246...247. SOUTHWEST WINDS WILL CONTINUE ALONG THE EAST SLOPES OF THE FRONT RANGE...IN SOUTH PARK...AND ALONG THE PALMER DIVIDE THROUGH EARLY THIS EVENING...THEN DECREASING. SPEEDS OF 20 TO 35 MPH WILL BE COMMON. THE WINDS WILL COMBINE WITH HUMIDITIES IN THE 5 TO 10 PERCENT RANGE...NEAR RECORD WARMTH...AND DRY FUELS TO CREATE VERY HIGH TO EXTREME FIRE DANGER. WHILE HUMIDITIES WILL INCREASE OVERNIGHT...THE WINDS WILL CONTINUE WITH MILD TEMPERATURES IN AND NEAR THE FOOTHILLS. BY LATE THURSDAY MORNING...SOUTHWEST WINDS WILL INCREASE ACROSS ALL OF NORTHEAST COLORADO WITH SPEEDS OF 20 TO 35 MPH. HIGHER GUSTS UP TO 50 MPH ARE POSSIBLE ACROSS THE FRONT RANGE FOOTHILLS. DESPITE SLIGHTLY COOLER TEMPERATURES ON THURSDAY...RELATIVE HUMIDITY LEVELS ARE STILL EXPECTED TO RANGE FROM 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ COZ242>245-248>251-050545- /O.UPG.KBOU.FW.A.0002.090305T1700Z-090306T0100Z/ /O.NEW.KBOU.FW.W.0010.090305T1700Z-090306T0100Z/ NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...CROOK...MERINO... STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 242 PM MST WED MAR 4 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...242...243...244...245...248...249...250...251. SOUTHWEST WINDS ARE EXPECTED TO INCREASE BY THURSDAY AFTERNOON WITH WIND SPEEDS OF 20 TO 35 MPH. IN ADDITION...UNSEASONABLY WARM AND VERY DRY CONDITIONS WILL REMAIN IN PLACE WITH RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT BY THURSDAY AFTERNOON. THE COMBINATION OF THESE FACTORS ALONG WITH VERY DRY FUELS WILL CREATE VERY HIGH TO EXTREME FIRE DANGER ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ ENTREKIN
000 WWUS85 KBOU 050306 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 806 PM MST WED MAR 4 2009 COZ214>216-238>241-246-247-051115- /O.CAN.KBOU.FW.W.0009.000000T0000Z-090305T0300Z/ /O.CON.KBOU.FW.W.0010.090305T1700Z-090306T0100Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 806 PM MST WED MAR 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MST THURSDAY FOR WARM TEMPERATURES...GUSTY WINDS AND DRY FUELS... ...RED FLAG WARNING IS CANCELLED FOR THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG WARNING FOR WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MST THURSDAY. THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES ...214...215...216...238...239...240...241...246...247. SOUTHWEST WINDS ALONG THE EAST SLOPES OF THE FRONT RANGE...IN SOUTH PARK...AND ALONG THE PALMER DIVIDE HAVE DIMINISHED THIS EVENING AND COOLER TEMPERATURES HAVE ALLOWED RELATIVE HUMIDITIES TO RISE. FIRE DANGERS ALONG THE FRONT RANGE AND PALMER DIVIDE HAVE EASED FOR TONIGHT. SOUTHWEST WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING ACROSS ALL OF NORTHEAST COLORADO WITH SPEEDS OF 20 TO 35 MPH. HIGHER GUSTS UP TO 50 MPH ARE POSSIBLE ACROSS THE FRONT RANGE FOOTHILLS. DESPITE SLIGHTLY COOLER TEMPERATURES ON THURSDAY...RELATIVE HUMIDITY LEVELS ARE STILL EXPECTED TO RANGE FROM 10 TO 15 PERCENT. VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED TO DEVELOP AGAIN BY THURSDAY AFTERNOON AS THE DRY...WARM AND WINDY WEATHER CONTINUES ACROSS COLORADO. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ COZ242>245-248>251-051115- /O.CON.KBOU.FW.W.0010.090305T1700Z-090306T0100Z/ NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...CROOK...MERINO... STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 806 PM MST WED MAR 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MST THURSDAY FOR WARM TEMPERATURES...GUSTY WINDS AND DRY FUELS... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MST THURSDAY. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...242...243...244...245...248...249...250...251. SOUTHWEST WINDS ARE EXPECTED TO INCREASE BY THURSDAY AFTERNOON WITH WIND SPEEDS OF 20 TO 35 MPH. IN ADDITION...UNSEASONABLY WARM AND VERY DRY CONDITIONS WILL REMAIN IN PLACE WITH RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT BY THURSDAY AFTERNOON. THE COMBINATION OF THESE FACTORS ALONG WITH VERY DRY FUELS WILL CREATE VERY HIGH TO EXTREME FIRE DANGER ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 3, 2:40 PM MST, 12 hours 54 minutes earlier.
Area forecast discussion, Mar 3, 2:40 PM MST, 12 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
240 PM MST TUE MAR 3 2009
.SHORT TERM...WESTERLY WINDS HAVE MIXED ACROSS MOST OF THE PLAINS
AND HUMIDITIES HAVE DROPPED SO LOOKS LIKE RED FLAG CONDITIONS ENDED
UP VERIFYING. DEN TEMP HAS RISEN TO 75 WHICH IS FLIRTING WITH THE
RECORD OF 76 FOR TODAY. WINDS WILL DIE DOWN TOWARDS SUNSET AND
SHOULD SEE MOSTLY DRAINAGE OVERNIGHT SO ACTUALLY A LITTLE COOLER IN
SOME AREAS THEN LAST NIGHT. THE UPPER LEVEL RIDGE HAS NOW SLIPPED
TO OUR EAST AND WITH BROAD UPPER LEVEL SW FLOW IN PLACE TOMORROW AND
NO REAL FEATURE TO ENHANCE THE WINDS THE FLOW AT THE SURFACE IS
FORECAST TO BE MORE DISORGANIZED THAN TODAY. LIKELY WE WILL SEE WSW
WINDS BY AFTERNOON BUT SPEEDS SHOULD BE LIGHTER THAN TODAYS
WESTERLIES SO DECIDED NOT TO HOIST ANOTHER RED FLAG WARNING. WEST
WINDS COULD BE STRONGER FROM LIMON SOUTH AND NEXT SHIFT MAY WANT TO
CONSIDER ZONE 47 FOR A RED FLAG WARNING TO MESH WITH PUB. OTHERWISE
ANOTHER VERY WARM DAY AND MAY WELL BREAK THE DENVER RECORD WHICH IS
A VERY OLD ONE OF 74 FOR WEDNESDAY.
.LONG TERM...THE STRONG SW FLOW PATTERN WILL CONTINUE ON THURSDAY
AND FRIDAY WHILE JUST ENOUGH MOISTURE IN THE FLOW FOR ISOLATED
SHOWERS IN THE HIGHER MOUNTAINS. CROSS SECTIONS SHOW DOWNSLOPE FLOW
INCREASING WEDNESDAY NIGHT AND INTO THURSDAY WITH CROSS BARRIER FLOW
OF 45-55KT. NOT REALLY A GOOD AMPLIFIED MTN WAVE SETUP BUT MIXING OF
THE LOWEST 200MB SHOULD RESULT IN GUSTY WINDS UP TO 60KT IN THE
MTNS/FOOTHILLS AND UP TO 45KT ACROSS THE ADJACENT PLAINS. DOESNT
LOOK LIKE A WIDESPREAD HI WIND EVENT BUT THIS PATTERN WILL RESULT IN
INCREASED FIRE DANGER CONCERNS AGAIN. WILL GO AHEAD AND ISSUE A FIRE
WEATHER WATCH FOR MUCH OF THE EASTERN CWA FOR THURSDAY AFTN WITH RH
LEVELS DOWN BELOW 15% AND SHOULD HAVE NO PROBLEM GETTING 25KT WITH
THIS WIND PATTERN. A COOLER AIRMASS TRICKLES ON FRIDAY WITH
ASSOCIATED COLD FRONT...SO HIGH TEMPS WILL BE DOWN 5-10 DEGREES
ALONG WITH CONTINUED LIGHT SHOWERS IN THE NORTHERN MOUNTAINS. FIRE
DANGER WILL ALSO DECREASE ON FRIDAY AND BEYOND.
SOME WEATHER CHANGES ARE IN STORE FOR THIS WEEKEND AND INTO THE
MIDDLE OF NEXT WEEK WITH SEVERAL POTENTIAL WEATHER MAKERS MOVES
ACROSS THE REGION. TODAYS MODELS RUNS HAVE BECOME MORE PROGRESSIVE
IN COMPARISON TO YESTERDAY...WHILE THE GFS HAS ACTUALLY BEEN RATHER
CONSISTENT. THE FIRST WAVE WILL MOVE ACROSS CO LATE SAT-SUN TIME
FRAME PENDING ON TIMING OF MODELS...WHICH IS STILL A BIT IN
QUESTION. THE EXACT TRACK WILL DEPEND ON HOW MUCH MOISTURE WILL
EVOLVE ACROSS EASTERN CO AND STILL NOT A LOT OF CLEAR SIGNALS. WILL
NEED TO ADD AT LEAST ISOLD POPS OVER EASTERN CO FOR SAT AFTN/NITE
AND BUMP POPS UPWARDS IN THE MOUNTAINS. A MORE SIGNIFICANT PIECE OF
ENERGY DEVELOPS OVER THE GREAT BASIN EARLY NEXT WEEK WITH A VARIETY
OF SOLUTIONS ON HOW THIS MOVES ACROSS CO IN THE TUE-WED TIMEFRAME.
SINCE MOST MODELS HAVE AT LEAST SOME TYPE OF TROF MOVING OVER
US...WILL ALSO INTRODUCE POPS ACROSS ERN CO ON TUE-WED AS WELL ALONG
WITH COLDER TEMPERATURES.
&&
.AVIATION...WNW WINDS SHOULD GRADUALLY DECREASE AFTER 01Z AND GO TO
DRAINAGE. FLOW TOMORROW DOES NOT LOOK AS ORGANIZED AS TODAY.
EXPECT TENDENCY TO W TO WSW WINDS BY AFTERNOON AT DIA.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING 11 AM TO 5 PM
TODAY FOOTHILLS...SOUTH PARK AND ADJACENT PLAINS... FIRE ZONES
214>216...AND 238>247.
.FIRE WEATHER WATCH FOR ALL NERN PLAINS AND FRONT RANGE FOOTHILLS
FROM 10 AM UNTIL 6 PM THURSDAY...FIRE ZONES 214>216..238>251.
SZOKE/ENTREKINHazardous weather outlook, Mar 3, 10:48 AM MST, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1048 AM MST TUE MAR 03 2009 COZ030>051-041300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1048 AM MST TUE MAR 03 2009 INCREASED FIRE DANGER TODAY WITH WARM...DRY AND WINDY CONDITIONS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT GUSTY WESTERLY WINDS WILL PREVAIL TODAY INTO THIS EVENING ACROSS MOST OF THE AREA. ON THE PLAINS WINDS WILL BE IN THE 15 TO 25 MPH RANGE FROM THE WEST WITH SOME HIGHER GUSTS. STRONGER GUSTS WILL BE FOUND CLOSER TO THE FOOTHILLS WITH WEST TO NORTHWEST WINDS OF 15 TO 30 MPH AND GUSTS TO AROUND 50 MPH IN THE FOOTHILLS AND ALONG THE FRONT RANGE...PARTICULARLY FROM BOULDER TO GOLDEN AND NEAR AND NORTH OF FORT COLLINS. GUSTY WINDS WILL ALSO BE FOUND IN THE HIGHER MOUNTAIN AREAS WHERE THERE MAY ALSO BE A FEW SNOW SHOWERS. THE WINDS COMBINED WITH VERY WARM TEMPERATURES AND LOW HUMIDITIES WILL CREATE INCREASED FIRE DANGER TODAY FROM THE FOOTHILLS EASTWARD ACROSS MUCH OF THE PLAINS. THE WINDS SHOULD DECREASE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WARM AND DRY CONDITIONS WILL CONTINUE OVER MUCH OF THE FORECAST AREA THROUGH THE WEEK...EXCEPT JUST A SLIGHT CHANCE OF SHOWERS IN THE HIGH MOUNTAINS BY THURSDAY AFTERNOON AND CONTINUING THROUGH FRIDAY. BREEZY CONDITIONS CAN BE EXPECTED IN AND NEAR THE SOUTHERN FRONT RANGE FOOTHILLS AND PALMER DIVIDE ON WEDNESDAY. STRONG DOWNSLOPE WINDS WILL DEVELOP IN AND NEAR THE FOOTHILLS WEDNESDAY NIGHT INTO THURSDAY MORNING. WESTERLY WINDS 25 TO 40 MPH MAY DEVELOP WITH STRONGER GUSTS TO 60 MPH POSSIBLE. GUSTY WINDS WILL SPREAD ACROSS THE NORTHEAST PLAINS OF COLORADO BY THURSDAY AFTERNOON. AS A RESULT THE FIRE DANGER IS EXPECTED TO REMAIN HIGH OVER MUCH OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SZOKE/ENTREKIN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 2:42 PM MST | Red Flag Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 13 more | 27 hr |
Nearby
Red Flag Warnings in Colorado, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.